Thunderstorm Wind, St. Francois
- When
- August 25, 7:15 PM CST
- Where
- St. Francois County, Bonne Terre
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 37.917, -90.567
Local officials reported scattered trees and power lines down in Bonne Terre, Desloge and Park Hills. Over 2000 people were still without power by the next morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local officials reported scattered trees and power lines down in Bonne Terre, Desloge and Park Hills. Over 2000 people were still without power by the next morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 2:30 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED AUG 25 2004 .DISCUSSION... ABREVIATED DISC...CNVTN HAS NOW DVLPD NICELY ALG A JEF-UIN LN. WL EXTEND/EXPAND FFA INTO ALL BUT FAR S COUNTIES TIL 06Z. A BIT UNSURE HOW MUCH INTS CNVTN WL OCR W OF ONGOING LN...BUT AMS OVR E KS STILL XTRMLY UNSTBL...AND GIVEN TDAS RAINS LESSER AMTS WL CAUSE PROBLEMS ONCE AGAIN OVR OUR FAR NW COUNTIES. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TIL 05Z ALG-N OF VIH...SAR LN. IL...FLASH FLOOD WATCH TIL 05Z ALG-N OF SAR-SLO LN. && TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-261200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-052-059>065- 072>075-261200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-RANDOLPH IL-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 12 MIDNIGHT. THUNDERSTORMS WILL ROLL ACROSS THE AREA EARLY TONIGHT. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY... THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER... INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND THIS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. MOZ084-085-099-261200- IRON-MADISON-REYNOLDS- 445 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL BE ROLLING ACROSS SOUTHEAST MISSOURI THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS WILL BE NEEDED THROUGHOUT THE EVENING HOURS. TRUETT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG GODFREY 38.97N 90.19W
08/25/2004 MADISON IL AMATEUR RADIO
PARTIAL ROOF BLOWN OFF BUILDING.
&&
APPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG RAYMOND 39.32N 89.57W
08/25/2004 MONTGOMERY IL TRAINED SPOTTER
POWER LINES, 8 TO 12 INCH LIMBS AND LARGE TREES REPORTED
DOWN.
&&
APPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG ALTON 38.90N 90.15W
08/25/2004 MADISON IL AMATEUR RADIO
ALTON AIRPORT...400 SQUARE FOOT SECTION OF HANGER ROOF
BLOWN OFF.
&&
APPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CUBA 38.06N 91.40W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
POWER LINES DOWN NEAR AND IN CUBA, MO.
&&
APPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
756 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 N STEELVILLE 38.01N 91.36W
08/25/2004 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND STEELVILLE, MO.
&&
APSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 805 PM CDT WED AUG 25 2004 MOC055-071-073-093-099-123-179-186-187-221-260115- CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-REYNOLDS- ST FRANCOIS-STE GENEVIEVE-WASHINGTON- 805 PM CDT WED AUG 25 2004 ...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 784 HAVE BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR PARTS OF SOUTHEAST MISSOURI. AS A RESULT...THE SEVERE THUNDERSTORM WATCH FOR GASCONADE...FRANKLIN...AND CRAWFORD COUNTIES HAS BEEN CANCELLED. HOWEVER...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR AREAS ALONG AND EAST OF A BIXBY..POTOSI...HILLSBORO LINE. THIS INCLUDES JEFFERSON...WASHINGTON...REYNOLDS...IRON...ST. FRANCOIS...STE. GENEVIEVE...AND MADISON COUNTIES IN MISSOURI...AS WELL AS THE CITIES OF REYNOLDS...FARMINGTON...FREDERICKTOWN...AND STE. GENEVIEVE. TRUETT
The St Louis radar (KLSX), 88 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419950, 5419951, 5419952.